Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 34, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 12, 2004, 8:50 PM CDT for Iroquois County, Illinois. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 8:50 PM CDT (01:50 UTC)
- Expired
- Jun 12, 2004, 10:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Iroquois County, IL
The radar
The Chicago radar (KLOT), 122 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 130153 FFWLOT ILC075-130345- BULLETIN - EARS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 850 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1045 PM CDT * AT 850 PM CDT...WEATHER SERVICE RADAR INDICATED PERSISTENT HEAVY RAIN WAS FALLING AROUND WELLINGTON IN SOUTHEAST IROQUOIS COUNTY. THE STORMS HAVE MOVED LITTLE IN THE PAST HOUR. RAINFALL ESTIMATES EXCEED 3 INCHES IN THE MUD CREEK AND TRIBUTARIES TO THE NORTH FORK OF THE VERMILION RIVER SOUTHEAST OF WELLINGTON. BE ESPECIALLY CAUTIOUS AT NIGHT...AND WATCH FOR FLOODED ROADS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE NEAR RISING WATER...MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 4061 8754 4050 8754 4049 8782 4058 8783 $$ KML
1 follow-up statement
000 WGUS73 KLOT 130333 FFSLOT ILC075-130345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 1030 PM CDT SAT JUN 12 2004 THE FLASH FLOOD WARNING FOR SOUTHEAST IROQUOIS COUNTY HAS BEEN CANCELLED. RESIDUAL FLOODING FROM EARLIER THUNDERSTORMS MAY BE CONTINUING IN THE MID CREEK BASIN ALONG THE IROQUOIS COUNTY BORDER SOUTH OF WELLINGTON AFTER HEAVY RAINS EARLIER THIS EVENING. HOWEVER...NO REPORTS OF FLOODING HAVE BEEN RECEIVED FROM THIS RURAL AREA. LAT...LON 4061 8754 4050 8754 4049 8782 4058 8783 $$ LABAS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:55 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 12, 6:55 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 655 PM CDT SAT JUN 12 2004 .DISCUSSION FOR AFTN GRIDS/ZFP... MAIN FORECAST CONCERN IS POTENTIAL FOR ADDITIONAL RAINFALL ON TOP OF ALREADY SATURATED GROUND. 3-4 INCHES FROM LAST NIGHTS MCS...ON TOP OF ALREADY MOIST SOIL CONDITIONS...HAS LEAD TO SIG LOCALIZED FLOODING. COMPLEX SFC MAP THIS AFTN WITH DIFFUSE SYNOPTIC STATIONARY FRONTAL BOUNDARY STILL ROUGHLY NW IL TO CNTRL IND. SUBSIDENCE BEHIND MID LVL S/WV TROUGH WHICH HAS MOVED INTO MI EVIDENT IN SFC DATA THOUGH...AS POCKET OF LOWER SFC DEWPOINTS ACROSS ERN IA/WCNTRL IL...AND W/NWRLY COMPONENT TO SFC WINDS. WEAK FINE LINE NOTED WITH WIND SHIFT KANKAKEE RIVER REGION...WHERE ISOLATED CONVECTIVE CELL DEVELOPING ATTM. IN ADDITION...LK BRZ PUSHING INLAND OFF LK MICH...WITH BOUNDARY HIGHLY EVIDENT IN KLOT 88-D IMAGERY. INSTABILITY EXPECTED TO BE GREATEST SOUTHEAST COUNTIES OF CWA LT AFTN...WHERE TEMPS NOW 85-90 WITH LOW-MID 70S DEWPOINTS POOLING AHEAD OF WIND SHIFT. ACARS SOUNDING MODIFIED FOR THESE CONDITIONS GIVES UP 1800 J/KG...THOUGH WK MID LVL RIDGING AND WEAK FLOW NOTED THROUGH ABOUT 650 MB SUGGESTS LITTLE ORGANIZATION FOR ISOLATED CELLS...AND SEVERE/HEAVY RA THREAT FROM THESE APPEARS LOW. NORTHERN PARTS OF CHI AREA HAVE SEEN MORE CLOUD COVER AND THUS COOLER THIS AFTN...THOUGH ISOLATED CELLS MAY ALSO DEVELOP ON LK BRZ BOUNDARY ESPECIALLY SWRN/SRN SUBURBS WHERE INSTABILITY GREATER. FOCUS THEN SHIFTS TO RAIN POTENTIAL TONIGHT. NXT S/WV NOTED IN VAPOR LOOP AND PROFILER PLOTS ACROSS NEB/KS THIS AFTN...WITH TSTM COMPLEX CURRENTLY FM SE NEB TO WRN IA. EXPECT CONTINUED DVLPMNT OF MCS INTO ERN IA/WRN IL LATE THIS EVENING AS S/WV LIFTS NORTHEAST TOWARD FCST AREA...AND H85 FLOW INCRS TO 25-30 KTS. HAVE GONE WITH SLIGHT CHC FOR LT AFTN/EARLY EVE WITH LK BRZ/SFC TROUGH...THEN CHC WEST BY LATE EVE THEN LIKELY ENTIRE CWA AFT MIDNIGHT TONIGHT. META FCST PWATS REMAIN AOA 1.5 INCHES...SO LOCALLY HVY RA PSBL. WITH THE GROUND UNABLE TO TAKE ANY ADDITIONAL RA OVER A GOOD PORTION OF THE FCST AREA...HAVE EXTENDED FLOOD WATCH THROUGH NOON SUNDAY. MODEL FCSTS INDICATE ANOTHER S/WV MOVING ACROSS MS VLY SUN AFTN/EVE. SPC DAY 2 MODERATE RISK COVERS WESTERN PORTIONS OF CWA. MAIN THREAT ACROSS WFO LOT AREA APPEARS TO BE HAIL/WIND AT THIS POINT...ALONG WITH POTENTIAL FOR ADDITIONAL HVY RAIN. GIVEN TIME CONSTRAINTS DUE TO SIG FLOODING TODAY...NO BIG CHANGES TO LATER PERIODS OF FCST. RATZER && .AVIATION... 00Z TAFS... REMAINING EAST COMPONENT OF LAKE BREEZE WILL FADE AFTER SUNSET WITH SFC WINDS BECOMING MORE SE OR JUST L/V. AIRMASS SEEMS TO HAVE STABILIZED FOR NOW AND MOST OF NIGHT SHOULD ESCAPE ANY THUNDERSTORM THREAT. HAVE SOME CONCERNS ABOUT REDUCED VSBY AND LOWER CLOUDS TOWARD SUNRISE AS AIRMASS IS QUITE MOIST AFTER ALL PREV RAIN. DONT WANT TO GET TOO CARRIED AWAY BUT WILL LOWER VIS TO 3-4 MI AND INSERT MVFR CLOUDS INTO TAFS AFT 08Z. CONDS COULD BE LOCALLY INTO IFR RANGE AROUND DAWN. SYNOPTIC FLOW SUPPORTING A MODEST INCREASE IN SW WINDS ON SUNDAY. LAKE BREEZE PROSPECTS WEAK BUT NOT NIL. COMPLICATED CONVECTIVE REGIME SUGGESTS POSSIBLITY OF MAINLY LATE MORNING OR AFTERNOON TSRA BUT THESE COULD EASILY HOLD OFF UNTIL SUNDAY NIGHT. KL && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...FLOOD WARNING MUCH OF NCNTRL/NE IL AND NW IND. FLOOD WATCH THRU NOON SUNDAY FOR ALL ZONES. .IN...FLOOD WATCH THRU NOON SUNDAY FOR ALL ZONES. .LK MI...NONE. && IMPORTANT NOTICE...EFFECTIVE JUNE 15...THE AWIPS IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM CHIAFDCHI TO CHIAFDLOT. THE WMO HEADER FXUS63 KLOT WILL NOT CHANGE.
Hazardous weather outlook, Jun 12, 5:00 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 500 PM CDT SAT JUN 12 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -131100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 500 PM CDT SAT JUN 12 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A FLOOD WATCH IN EFFECT UNTIL NOON SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING OVER PARTS OF NORTHWEST INDIANA. VERY HEAVY RAIN IS THE MAIN THREAT, WITH ISOLATED LARGE HAIL POSSIBLE. THUNDERSTORMS WILL BECOME MORE LIKELY OVER THE ENTIRE AREA LATE TONIGHT WEST AND TOWARD DAWN EAST. THE MAIN THREAT WILL BE HEAVY RAINFALL. THIS WILL COME FROM A LARGE THUNDERSTORM COMPLEX NOW OVER WESTERN THROUGH CENTRAL IOWA EXPECTED TO CONTINUE TO MOVE EAST THROUGH THE NIGHT AND INTO OUR AREA. HAIL TO ONE INCH IN DIAMETER MAY ALSO BE POSSIBLE WITH THE STRONGEST STORMS. ANY ADDITIONAL HEAVY RAINFALL WILL COMPOUND CURRENT FLOODING PROBLEMS AS SOIL CONDITIONS ARE SATURATED AND RIVERS AND STREAMS ARE RUNNING HIGH. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN PORTION OF THE AREA LATE SUNDAY INTO SUNDAY NIGHT, WITH A SLIGHT RISK OVER THE EAST PORTION. THE MAIN THREATS WILL BE FLOODING RAINS...LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. THERE IS ALSO A SLIGHT RISK FOR THUNDERSTORMS ON MONDAY. THE MAIN THREAT AT THIS TIME APPEARS TO BE LARGE HAIL AND POTENTIALLY FLOODING RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-131100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 500 PM CDT SAT JUN 12 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN FROM LATE TONIGHT INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE AGAIN LATE SUNDAY...SUNDAY NIGHT...AND MONDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) AF
In the hours before
Local storm report, Jun 12, 4:47 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
447 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL MOROCCO 40.95N 87.45W
06/12/2004 0.88 INCH NEWTON IN LAW ENFORCEMENT
&&
ASKNearby
Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.